Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 487, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 21, 2009, 9:49 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 21, 2009, 9:49 PM CDT (02:49 UTC)
- Expired
- Sep 21, 2009, 10:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 83 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 9:55 PM CDT | HAIL 0.75 | Whitesboro, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -96 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 220249
SVRTSA
OKC079-127-220345-
/O.NEW.KTSA.SV.W.0487.090922T0249Z-090922T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON SEP 21 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
NORTHEASTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1045 PM CDT
* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR WHITESBORO...
MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OCTAVIA...
WHITESBORO...MUSE...BIG CEDAR AND HEAVENER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3464 9512 3469 9508 3469 9505 3472 9505
3501 9482 3482 9445 3451 9446 3451 9495
TIME...MOT...LOC 0249Z 216DEG 20KT 3466 9496
$$1 follow-up statement
000
WWUS54 KTSA 220335
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 PM CDT MON SEP 21 2009
OKC079-127-220345-
/O.EXP.KTSA.SV.W.0487.000000T0000Z-090922T0345Z/
LE FLORE OK-PUSHMATAHA OK-
1035 PM CDT MON SEP 21 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUSHMATAHA AND
SOUTHERN LE FLORE COUNTIES EXPIRES AT 1045 PM CDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3464 9512 3469 9508 3469 9505 3472 9505
3501 9482 3482 9445 3451 9446 3451 9495
TIME...MOT...LOC 0335Z 216DEG 20KT 3487 9477
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 9:39 PM CDT, 10 minutes earlier.
Area forecast discussion, Sep 21, 9:39 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 939 PM CDT MON SEP 21 2009 .DISCUSSION... HAVE SENT SEVERAL UPDATES TO KEEP POP TRENDS CURRENT. TEMPERATURES OVERNIGHT LOOK REASONABLE...AND DID MAKE A FEW TWEAKS HERE AND THERE. UPDATES AT THIS TIME INCLUDE TRIMMING THE SVR WATCH FURTHER TO JUST SE OK AND WC AR COUNTIES...AND FURTHER ADJUSTMENT OF THE POP GRADIENT THAT EXISTS FROM NW TO SE. WHATS LEFT OF THE CURRENT WATCH IS SET TO EXPIRE AT 03Z...SO AT LEAST ONE MORE UPDATE WILL BE ISSUED. UPDATED ZFP/PFM/AFM OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Sep 21, 9:11 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT MON SEP 21 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
911 PM CDT MON SEP 21 2009
...SEVERE WEATHER MOVING INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REGION THIS EVENING AND
OVERNIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME SEVERE
...WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS AHEAD OF THE TRUE COLD FRONT. ADDITIONALLY...THIS SYSTEM
HAS PRODUCED VERY HEAVY RAIN AND SOME FLASH FLOODING...AND THESE
HAZARDS WILL CONTINUE TO MOVE TO THE SOUTH AND EAST THIS EVENING
AND OVERNIGHT. AS THE FRONT REACHES NORTHWEST ARKANSAS LATER
TONIGHT...THE INSTABILITY WILL BE DECREASING AND THE RISK OF
SEVERE WEATHER AND FLOODING.
ONE TO THREE INCH RAINFALL AMOUNTS ARE EXPECTED TO BE COMMON
IN AREAS AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS. LOCAL STORM TOTAL AMOUNTS OF AROUND 4 INCHES
MAY OCCUR IN THE AFOREMENTIONED AREAS THUS MAINTAINING A FLASH
FLOOD POTENTIAL FOR THE NEXT SEVERAL HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORMS COULD LINGER INTO TUESDAY MORNING...ESPECIALLY
IN NORTHWEST ARKANSAS. THE UPPER LEVEL LOW PRESSURE SYSTEM
THAT IS PUSHING THE COLD FRONT THROUGH THE REGION IS EXPECTED
TO CUT OFF AND LINGER OVER THE PLAINS NORTHWEST AND NORTH OF
OKLAHOMA AND WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORM
CHANCES ON THURSDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Local storm report, Sep 21, 8:19 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
819 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 5 NW MCALESTER 34.98N 95.83W
09/21/2009 E0.88 INCH PITTSBURG OK LAW ENFORCEMENT
&&
SAASpecial weather statement, Sep 21, 8:29 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
829 PM CDT MON SEP 21 2009
OKZ076-220230-
LE FLORE OK-
829 PM CDT MON SEP 21 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN LE FLORE
AT 830 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTHEAST OF HONOBIA...MOVING NORTH AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE...
WHITESBORO...HODGEN...HEAVENER AND HONOBIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3451 9494 3494 9482 3488 9451 3451 9471
TIME...MOT...LOC 0130Z 202DEG 17KT 3459 9484Local storm report, Sep 21, 9:03 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL FIGURE FIVE 35.52N 94.35W
09/21/2009 E0.88 INCH CRAWFORD AR EMERGENCY MNGR
&&
SAALocal storm report, Sep 21, 9:32 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
932 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FLASH FLOOD CHESTER 35.68N 94.18W
09/21/2009 CRAWFORD AR LAW ENFORCEMENT
STATE POLICE REPORTING MUCH OF THE TOWN HAS FLOODING WITH
REPORTS OF AN OVERTURNED CAR IN THE WATER. RELAYED BY WFO
LITTLE ROCK.
&&
SAALocal storm report, Sep 21, 9:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 4 N OZARK 35.54N 93.83W
09/21/2009 E0.88 INCH FRANKLIN AR EMERGENCY MNGR
&&
SAALocal storm report, Sep 21, 9:41 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT MON SEP 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 2 SE OZARK 35.47N 93.80W
09/21/2009 E1.75 INCH FRANKLIN AR AMATEUR RADIO
HIGHWAY 64
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 23 min |
| Sep 21, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 51 min |
| Sep 21, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee, Pittsburg | 40 min |
| Sep 21, 7:31 PM CDT | Areal Flood Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Washington | 4 hr |
| Sep 21, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 66 min |
| Sep 21, 7:59 PM CDT | River Flood Warning | TSA | Ottawa | 61 hr |
| Sep 21, 7:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, McIntosh, Muskogee, Pittsburg | 61 min |
| Sep 21, 8:08 PM CDT | Flash Flood Warning | TSA | Sequoyah | 6 hr |
| Sep 21, 8:29 PM CDT | Special Weather Statement | TSA | LeFlore | 61 min |
| Sep 21, 9:10 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pittsburg, Pushmataha | 61 min |
| Sep 21, 9:18 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 27 min |
| Sep 21, 9:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 32 min |
| Sep 21, 10:00 PM CDT | Tornado Warning | TSA | LeFlore | 12 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.